Alert archive / Montana / Winter Storm Warnings in 2007

Winter Storm Warning 14, NWS Great Falls, MT

December 1, 2007

NWS Great Falls, MT issued this winter storm warning at Dec 1, 2007, 2:04 PM MST. It took effect at Dec 2, 2007, 11:00 AM MST. It was in force for 47 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 1, 2007, 2:04 PM MST (21:04 UTC)
In effect from
Dec 2, 2007, 11:00 AM MST
Expired
Dec 4, 2007, 9:51 AM MST
In force
47 hr
Issued by
NWS Great Falls, MT

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this winter storm warning went out at Dec 1, 10:45 AM MST, 3 hours 19 minutes earlier.

Area forecast discussion, Dec 1, 10:45 AM MST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1045 AM MST SAT DEC 1 2007

UPDATED AVIATION SECTION

.DISCUSSION...
MADE SOME ADJUSTMENTS TO THE CURRENT FORECAST. WIDESPREAD LIGHT SNOW
CONTINUES TO AFFECT SOUTHWEST MONTANA THIS MORNING...WITH THE SNOW
GRADUALLY SPREADING NORTH INTO NORTH CENTRAL MONTANA. THIS SNOWFALL
IS DO TO WARM AIR ADVECTION MOVING INTO THE REGION ALOFT...BUT THE
SNOWFALL IS LIGHT WITH MOST AREAS RECEIVING LESS THAN 2 INCHES OF
SNOW...SLIGHTLY MORE IN THE MOUNTAINS. WITH PLENTY OF LOW
CLOUDS...TEMPERATURES HAVE BEEN LOWERED IN MOST AREAS FOR TODAY.
WIND CHILL SHOULD NOT BE TO BAD...GENERALLY AVERAGING BETWEEN ZERO
AND 10 DEGREES BELOW ZERO.

LOOKING AHEAD...STRONG WINDS LOOK LIKELY FOR SUNDAY NIGHT AND MONDAY
ACROSS A GOOD PORTION OF NORTH CENTRAL MONTANA. HIGH WIND WATCHES
WILL LIKELY BE ISSUED LATER TODAY FOR THIS EVENT.

SNOW AND STRONG WINDS STILL LOOK LIKELY OVER THE ROCKY MOUNTAIN
FRONT SUNDAY THROUGH MONDAY. WINTER STORM WATCH WILL CONTINUE. BRUSDA

&&

.AVIATION...
UPDATED 1745Z.
WARM AIR ALOFT CONTINUES TO OVERRIDE COLDER AIR AT THE SURFACE
RESULTING IN AREAS OF LIGHT SNOW. SNOW SHOULD GRADUALLY END DURING
THE AFTERNOON. VFR CONDITIONS PREVAIL WITH AREAS OF MVFR AND IFR DUE
TO LOW CLOUDS AND SNOW. CONDITIONS WILL BECOME PREDOMINATELY VFR AFT
02Z.

&&

.PREV DISCUSSION... (ISSUED 425 AM MST SAT DEC 1 2007)

TODAY THROUGH MONDAY...A WEAK WEATHER DISTURBANCE WILL AFFECT
SOUTHEAST PORTIONS OF THE FORECAST AREA...MAINLY THIS MORNING.
EXPECT SCATTERED SNOW. TONIGHT INTO SUNDAY A STRONG AND MOIST
WESTERLY FLOW ALOFT WILL DEVELOP OVER THE AREA. THIS FLOW WILL
THEN CONTINUE THROUGH MONDAY. AT THE SURFACE A WARM FRONT WILL
DEVELOP NORTH A LINE FROM GREAT FALLS TO LEWISTOWN BY LATE
TONIGHT. THIS WARM FRONT WILL THEN MOVE NORTH ON SUNDAY WITH MUCH
WARMER TEMPERATURES EXPECTED FOR THE AREA. THERE ARE SOME
INDICATIONS THAT THE COLD AIR WILL RETURN BRIEFLY TO THE AREA NEAR
U.S. ROUTE 2 LATE SUNDAY NIGHT OR EARLY MONDAY. WITH GOOD LOW
LEVEL DOWNSLOPE DEVELOPING HAVE LOWERED SOME CHANCES OF
PRECIPITATION FOR THE PLAINS/VALLEYS FOR SUNDAY INTO MONDAY. ALSO
LOWERED THE CHANCES OF PRECIPITATION FOR THESE AREAS TONIGHT AS AM
NOT SEEING MUCH LIFT AND CLOUDS SHOULD DECREASE SOME. INHERITED
FORECAST HAD A GOOD HANDLE ON THE WARMING TREND DURING THE PERIOD
SO DID NOT MAKE ANY HUGE CHANGES. AS FOR WEATHER HIGHLIGHTS...HAVE
CANCELLED WIND CHILL ADVISORY FOR THIS MORNING. ALTHOUGH THERE ARE
SOME NORTHERLY WINDS...CLOUDS HAVE HELPED IN KEEPING TEMPERATURES
HIGHER THAN EXPECTED. WITH THE VERY MOIST WESTERLY FLOW DEVELOPING
SUNDAY AND CONTINUING INTO MONDAY...HAVE HOISTED A WINTER STORM
WATCH FOR THE NORTHWEST MOUNTAINS. ALTHOUGH SNOW AMOUNTS MIGHT NOT
QUITE REACH HEAVY SNOW CRITERIA...WITH THE GUSTY WESTERLY WINDS
EXPECT SIGNIFICANT BLOWING AND DRIFTING SNOW. BLANK

MONDAY NIGHT THROUGH SATURDAY...A MILD...FOR DECEMBER...AND WINDY
START TO THE EXTENDED PERIOD IS IN STORE WITH AN UPPER LEVEL RIDGE
AND SWIFT FLOW ALOFT OVER THE AREA. THE SOUTHWESTERLY FLOW WILL FEED
A FAIR AMOUNT OF PACIFIC MOISTURE INTO THE REGION BUT THE STRONG
DOWNSLOPING WINDS WILL LIMIT PRECIPITATION OVER THE PLAINS...THE
MOUNTAINS WILL CONTINUE TO HAVE A BETTER CHANCE. THE RIDGE BEGINS TO
FLATTEN BY TUESDAY NIGHT AS AN UPPER LEVEL TROUGH BROADENS...
SHIFTING THE FLOW ALOFT TO NORTHWESTERLY AND ALLOWING COOLER AIR TO
SINK INTO THE REGION. AFTER A WARM DAY ON TUESDAY TEMPERATURES WILL
GRADUALLY COOL THROUGH THE WEEK TO BELOW NORMAL VALUES. THERE WILL
BE A NUMBER OF DISTURBANCES WITHIN THE FLOW FOR CONTINUED CHANCES OF
PRECIPITATION THROUGH THE WEEK. THOMSON

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF   8   5  32  26 /  30  10  10  10
CTB   8  -5  27  17 /  10  20  10  10
HLN  14   8  32  26 /  30  10  10  30
BZN  14   4  31  22 /  80  10  10  20
WEY  12   3  26  17 /  80  20  40  60
DLN  13   8  30  23 /  80  10  10  40
HVR   9  -6  25  15 /  10  20  10  10
LWT  11   4  31  24 /  50  10  10  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON
FOR MTZ009-048.

&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Dec 1, 10:11 AM MST, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
1011 AM MST SAT DEC 1 2007

MTZ009-048-021200-
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
1011 AM MST SAT DEC 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

WIND CHILL VALUES OF 5 BELOW TO 15 BELOW CAN BE EXPECTED OVER THE
ROCKY MOUNTAIN FRONT TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A WINTER STORM WATCH IS IN EFFECT FOR THE ROCKY MOUNTAIN FRONT
FROM SUNDAY THROUGH MONDAY...FOR THE POSSIBILITY OF STRONG WINDS
AND SNOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-010>015-044>047-049>055-021200-
BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
1011 AM MST SAT DEC 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

OCCASIONAL SNOW AND FLURRIES CAN BE EXPECTED OVER THE REGION
THROUGH TODAY. EXPECT WIND CHILL VALUES TO RANGE FROM 5 BELOW TO
15 BELOW TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG WINDS ARE POSSIBLE OVER PORTIONS OF THE REGION SUNDAY NIGHT
THROUGH MONDAY. A HIGH WIND WATCH COULD BE ISSUED LATER TODAY FOR
THIS WIND EVENT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 5:07 AM MSTWinter Storm WatchTFX9 hr
Dec 1, 2:10 PM MSTHigh Wind WatchTFX23 hr

Nearby

Winter Storm Warnings in Montana, 2007Every winter storm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.